1. The effect of a single dose of 2-allyl-2-isopropylacetamide on the cytochrome P-450 concentration in rat liver microsomal fraction was studied. The drug caused a rapid loss of cytochrome P-450 followed by a gradual increase to above the normal concentration. 2. The loss of cytochrome P-450 was accompanied by a loss of microsomal haem and by a brown–green discoloration of the microsomal fraction suggesting that a change in the chemical constitution of the lost haem had taken place. Direct evidence for this was obtained by prelabelling the liver haems with radioactive 5-aminolaevulate: the drug caused a loss of radioactivity from the haem with an increase of radioactivity in a fraction containing certain un-identified green pigments. 3. Evidence was obtained by a dual-isotopic procedure that rapidly turning-over haem(s) may be preferentially affected. 4. The loss of cytochrome P-450 as well as the loss of microsomal haem and the discoloration of the microsomal fraction were more intense in animals pretreated with phenobarbitone and were much less evident when compound SKF 525-A (2-diethylaminoethyl 3,3-diphenylpropylacetate) was given before 2-allyl-2-isopropylacetamide, suggesting that the activity of the drug-metabolizing enzymes may be involved in these effects. 5. The relevance of the destruction of liver haem to the increased activity of 5-aminolaevulate synthetase caused by 2-allyl-2-isopropylacetamide is discussed.
Research Article|October 01 1971
Loss of haem in rat liver caused by the porphyrogenic agent 2-allyl-2-isopropylacetamide
Biochem J (1971) 124 (4): 767-777.
- Views Icon Views
- PDF LinkPDF
- Share Icon Share
- Cite Icon Cite
F. De Matteis; Loss of haem in rat liver caused by the porphyrogenic agent 2-allyl-2-isopropylacetamide. Biochem J 1 October 1971; 124 (4): 767–777. doi: https://doi.org/10.1042/bj1240767
Download citation file: